Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 134, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 27, 2007, 9:10 AM CDT for Rockwall County, Texas. It took effect at May 27, 2007, 9:16 AM CDT. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 9:10 AM CDT (14:10 UTC)
- In effect from
- May 27, 2007, 9:16 AM CDT
- Expired
- May 27, 2007, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:22 AM CDT | FLASH FLOOD | Royse City, TX | FM 548 AT LAKES DRIVE FLOODED. PARKER CREEK OVER ITS BANKS. |
| May 27, 10:05 AM CDT | FLASH FLOOD | 1 W Fate, TX | FM 549 NORTH OF HWY 66 HAS HIGH WATER ON IT. |
| May 27, 10:25 AM CDT | FLASH FLOOD | 2 Ne Fate, TX | S.O. REPORTS HIGH WATER ON FM 2642 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 271416 FFWFWD TXC397-271715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 910 AM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ROCKWALL COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 1215 PM CDT * AT 905 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN FROM NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. LOCAL LAW ENFORCEMENT ALSO REPORTED WATER OVER NUMEROUS ROADS AND SOME OVERFLOWING CREEKS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE THROUGH MIDDAY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYSE CITY...ROCKWALL AND FATE KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. LAT...LON 3284 9651 3284 9631 3298 9631 3298 9651 $$
1 follow-up statement
000 WGUS74 KFWD 271715 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1213 PM CDT SUN MAY 27 2007 TXC397-271730- ROCKWALL TX- 1213 PM CDT SUN MAY 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT FOR ROCKWALL COUNTY... THE HEAVY RAIN HAS MOVED OUT OF ROCKWALL COUNTY. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH 2 PM. RESIDUAL FLOODING OF LOW LYING AND FLOOD PRONE AREAS MAY STILL BE OCCURRING THROUGH THE EARLY AFTERNOON HOURS BUT THE THREAT FOR FLASH FLOODING HAS DIMINISHED FOR THE TIME BEING. LAT...LON 3284 9651 3284 9631 3298 9631 3298 9651 $$ 92
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:51 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 27, 6:51 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 651 AM CDT SUN MAY 27 2007 .12Z AVIATION UPDATE...ANOTHER WET DAY IN STORE FOR THE NORTH TEXAS AIRPORTS. EXTENSIVE LINE OF SHOWERS/EMBEDDED THUNDERSTORMS EXTENDS FROM NEAR SAN ANTONIO NORTH INTO OKLAHOMA...SO EXPECT ON AND OFF SHOWERS/TSTMS THROUGH THE DAY. WILL PREVAIL MVFR CONDS FOR MOST OF THE DAY WITH TEMPO SHRA/-TSRA IN THE MORNING. EXACT TIMING OF ADDITIONAL AFTERNOON ACTIVITY IS NOT CERTAIN...BUT WILL KEEP PRECIP IN FOR MOST OF THE DAY. ACTIVITY SHOULD ONCE AGAIN DIMINISH LATE THIS EVENING BEFORE REDEVELOPING AGAIN OVERNIGHT. 91/DUNN && .PREV DISCUSSION... /ISSUED 404 AM CDT SUN MAY 27 2007/ A WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS. WATER VAPOR SATELLITE IMAGERY SHOWS A MESOSCALE CONVECTIVE VORTEX OVER SOUTHWESTERN OKLAHOMA MOVING NORTH... WHILE A WEAK SHORTWAVE OVER SOUTH CENTRAL TEXAS IS MOVING EASTWARD. WE WILL SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTH TEXAS WITH THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN. THUS WE WILL KEEP THE FLASH FLOOD WATCH AS IS. A COUPLE OF OTHER WEAK UPPER LEVEL DISTURBANCES WILL RESULT IN ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS FOR TONIGHT AND MONDAY...AND THE FLASH FLOOD WATCH WILL LIKELY HAVE TO BE EXTENDED BEYOND THE CURRENT EXPIRATION TIME OF 4 PM TODAY. SHOWERS/THUNDERSTORMS SHOULD BECOME MORE SCATTERED MONDAY THROUGH WEDNESDAY. THE GFS AND ECMWF SEEM TO BE IN AGREEMENT THAT A COLD FRONT WILL MOVE SOUTH INTO NORTH TEXAS LATE WEDNESDAY NIGHT INTO THURSDAY. WE WILL SEE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE WEDNESDAY NIGHT AND THURSDAY. DRIER AIR WILL FILTER INTO NORTH TEXAS THURSDAY NIGHT AND FRIDAY...AND RAIN CHANCES WILL DECREASE FROM NORTH TO SOUTH. WITH THE RAIN CHANCES DECREASING AND MORE INSOLATION...WE WILL TEMPERATURES WARM INTO THE MID 80S TO LOWER 90S FRIDAY INTO WEEKEND. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 67 81 68 83 / 80 40 50 50 20 WACO, TX 80 69 82 68 82 / 80 40 50 30 30 PARIS, TX 76 66 79 65 82 / 80 50 60 50 40 DENTON, TX 79 67 81 67 83 / 80 40 50 50 20 MCKINNEY, TX 78 65 80 66 82 / 80 40 50 50 30 DALLAS, TX 79 68 81 68 83 / 80 40 50 50 30 TERRELL, TX 78 66 80 67 83 / 80 40 60 40 30 CORSICANA, TX 79 66 81 67 83 / 80 40 60 30 40 TEMPLE, TX 79 68 81 67 82 / 80 40 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ092>095-103>107-118>123-131>135-142>148-156>162-174-175. && 91/58
Hazardous weather outlook, May 27, 4:45 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CDT SUN MAY 27 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 445 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING...AS GROUNDS ARE WET IN MANY AREAS. WIDESPREAD RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL BE POSSIBLE WITH ISOLATED AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE THROUGH TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS EAST OF A GAINESVILLE TO FORT WORTH TO GOLDTHWAITE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES ACROSS NORTH TEXAS THROUGH THURSDAY. LOCALLY HEAVY RAINFALL WILL REMAIN THE MAIN THREAT THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
In the hours before
Local storm report, May 27, 8:30 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM FLASH FLOOD GAINESVILLE 33.64N 97.15W
05/27/2007 COOKE TX LAW ENFORCEMENT
SVC RD CLOSED AT I-35 S OF WEAVER ST EXIT ALSO FM 1201
@ CR 451 IMPASSABLE DUE TO WATER.Local storm report, May 27, 9:05 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLOOD 6 NW ROCKDALE 30.72N 97.08W
05/27/2007 MILAM TX LAW ENFORCEMENT
SEVERAL FARM TO MARKET ROADS ACROSS THE COUNTY ARE
CLOSED DUE TO HIGH WATER INCLUDING FM1915 AT ELM CREEK
ROAD...FM2269 AT ELM CREEK ROAD....FM486 AT LITTLE
RIVER...AND FM1600 AT LITTLE RIVERLocal storm report, May 27, 9:08 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 AM CDT SUN MAY 27 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD TROY 31.20N 97.31W
05/27/2007 BELL TX LAW ENFORCEMENT
EXIT 307 ON I-35 IN TROY IS FLOODED...AND IS BEING
BARRICADED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:11 PM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| May 26, 7:15 PM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| May 27, 3:13 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 27, 8:24 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 27, 8:41 AM CDT | Flash Flood Warning | FWD | Bell, Coryell, McLennan | 3 hr |
| May 27, 8:46 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 27, 9:45 AM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| May 27, 9:57 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| May 27, 10:33 AM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| May 27, 10:49 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| May 27, 11:09 AM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| May 27, 11:13 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| May 27, 11:35 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| May 27, 11:54 AM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| May 27, 3:58 PM CDT | Special Weather Statement | FWD | Young | 32 min |
| May 27, 4:03 PM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| May 27, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 38 min |
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| May 27, 4:39 PM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| May 27, 5:03 PM CDT | Special Weather Statement | FWD | Jack | 27 min |
| May 27, 6:37 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.